Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Tired and depressed...
May 9, 2000

I'm a 36 yr old HIV+ male. I tested positive back in 1986. I just started a cocktail treatment of Sustiva, Epivir and Zerit. I also started treatment of 200mg testosterone replacement therapy injection every 2 weeks. From all the information I've read I know that the side effects should lessen or disappear in a 2-6 weeks. In the mean time what can I do to get through this time? Is short-term disability the only option? Is there certain foods, prescriptions or other means that can help me get through this trying time?

Response from Dr. Frascino

What side effects are you having? Sustiva may cause a variety of symptoms, including nightmares, anxiety, and difficulty sleeping. These usually subside within a few weeks. Epivir and Zerit are generally well tolerated with few early side effects. Over time, Zerit may cause some discomfort in your feet and hands, which is called neuropathy. Testosterone injections increase the level of testosterone in your system quickly and may be associated with some symptoms of increased libido and aggressive behavior. Depending on which of the side effect you are experiencing, certain interventions may prove helpful. Let us know if you need advice on specific symptoms.

Best of luck.

RJF


Previous
What is this?
Next
napping in afternoon all the time

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement